Advanced Search
MyIDEAS: Login to save this paper or follow this series

A Proportional Approach to Bankruptcy Problems with a guaranteed minimum

Contents:

Author Info

  • Giménez-Gómez, José Manuel
  • Peris, Josep E.

Abstract

In a distribution problem, and specfii cally in bankruptcy issues, the Proportional (P) and the Egalitarian (EA) divisions are two of the most popular ways to resolve the conflict. The Constrained Equal Awards rule (CEA) is introduced in bankruptcy literature to ensure that no agent receives more than her claim, a problem that can arise when using the egalitarian division. We propose an alternative modi cation, by using a convex combination of P and EA. The recursive application of this new rule finishes at the CEA rule. Our solution concept ensures a minimum amount to each agent, and distributes the remaining estate in a proportional way. Keywords: Bankruptcy problems, Proportional rule, Equal Awards, Convex combination of rules, Lorenz dominance. JEL classi fication: C71, D63, D71.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://hdl.handle.net/2072/182645
Download Restriction: no

Bibliographic Info

Paper provided by Universitat Rovira i Virgili, Department of Economics in its series Working Papers with number 2072/182645.

as in new window
Length:
Date of creation: 2012
Date of revision:
Handle: RePEc:urv:wpaper:2072/182645

Contact details of provider:
Postal: Avda. de la Universitat,1 - 43204 Reus (Tarragona)
Phone: 977 75 98 00
Fax: 977 75 98 10
Email:
Web page: http://www.urv.cat
More information through EDIRC

Related research

Keywords: Fallida; Jocs cooperatius; Economia del benestar; Elecció social; 33 - Economia;

Other versions of this item:

Find related papers by JEL classification:

This paper has been announced in the following NEP Reports:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Volij, Oscar & Dagan, Nir & Serrano, Roberto, 1997. "A Non-Cooperative View of Consistent Bankruptcy Rules," Staff General Research Papers 5130, Iowa State University, Department of Economics.
  2. Carmen Herrero & Antonio Villar, 2002. "Sustainability in bankruptcy problems," TOP: An Official Journal of the Spanish Society of Statistics and Operations Research, Springer, vol. 10(2), pages 261-273, December.
  3. Kristof Bosmans & Luc Lauwers, 2011. "Lorenz comparisons of nine rules for the adjudication of conflicting claims," International Journal of Game Theory, Springer, vol. 40(4), pages 791-807, November.
  4. Moreno-Ternero, Juan D. & Villar, Antonio, 2004. "The Talmud rule and the securement of agents' awards," Mathematical Social Sciences, Elsevier, vol. 47(2), pages 245-257, March.
  5. Diego Dominguez & William Thomson, 2004. "A New Solution to the Problem of Adjudicating Conflicting Claims," RCER Working Papers 511, University of Rochester - Center for Economic Research (RCER).
  6. Aumann, Robert J. & Maschler, Michael, 1985. "Game theoretic analysis of a bankruptcy problem from the Talmud," Journal of Economic Theory, Elsevier, vol. 36(2), pages 195-213, August.
  7. Voorneveld, M. & Tijs, S.H. & Grahn, S., 2000. "Monotonic Allocation Schemes in Clan Games," Discussion Paper 2000-80, Tilburg University, Center for Economic Research.
  8. Thomson, William, 2003. "Axiomatic and game-theoretic analysis of bankruptcy and taxation problems: a survey," Mathematical Social Sciences, Elsevier, vol. 45(3), pages 249-297, July.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Subiza, Begoña & Silva-Reus, José Ángel & Peris, Josep E., 2013. "Cost sharing solutions de fined by non-negative eigenvectors," QM&ET Working Papers 13-6, Universidad de Alicante, Departamento de Métodos Cuantitativos y Teoría Económica.
  2. William Thomson, 2013. "Axiomatic and game-theoretic analysis of bankruptcy and taxation problems: an update," RCER Working Papers 578, University of Rochester - Center for Economic Research (RCER).

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:urv:wpaper:2072/182645. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Ariadna Casals).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.